Tornadoes · United States · Texas · 2019
Unrated tornado, Eagle Mtn Lake to Keller Alta Vista Ar, Texas, June 16, 2019
From Eagle Mtn Lake to Keller Alta Vista Ar, this Unrated tornado ran 0.0 miles across Tarrant County on June 16, 2019, touching down at 2:58 PM CDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unratedthis tornado
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- Unrated
- Date
- June 16, 2019
- Touchdown
- 2:58 PM CDT (19:58 UTC)
- Lifted
- 2:59 PM CDT (19:59 UTC)
- On the ground
- 1 minutes
- Path length
- 0.0 miles (0.0 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- Tarrant County
- Touchdown point
- 32.884, -97.497
- Lift-off point
- 32.884, -97.497
- Record number
- 1906161358-01
The damage survey
17 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.
- A video showed a brief tornado over Eagle Mountain Lake along the leading edge of the gust front. No damage was reported from this tornado and the spray of the water suggested it was a weak EF-0.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Thunderstorms erupted along an outflow boundary between the Red River and the Interstate 20 corridor on the afternoon of Sunday June 16 (Father's Day 2019) as a disturbance moved in from the northwest. Storms produced significant wind damage along with a few brief tornadoes as they pushed southeast through the DFW Metroplex, with additional severe weather reports continuing as storms pushed southeast into Central and East Texas.
A video showed a brief tornado over Eagle Mountain Lake along the leading edge of the gust front. No damage was reported from this tornado.
A National Weather Service damage survey found an EF-0 tornado with maximum winds of 85 MPH on the far north side of Fort Worth. The tornado began on the west end of Aldersyde Drive in the Crawford Farms Subdivision, tracked east for about one and one-quarter mile, lifting just east of the Vista Meadows Subdivision. Damage to roofs, windows, and siding occurred on many single family homes, as well as tree limbs blown off of mostly Bradford pear trees. The most significant damage was found on Sourwood Drive where one home had more than 20% of the roof decking removed,|windows broken, and a garage door blown in. This damage was consistent with a high-end EF-0 tornado with winds of 85 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 18:03 UTC and running to 23:49 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:03 UTC | 23:49 UTC | Severe Thunderstorm Watch | FWD |
| 19:55 UTC | 21:00 UTC | Severe Thunderstorm Warning | FWD |
| 20:50 UTC | 23:45 UTC | Flood Advisory | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 16:30 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Jun 16, 11:54 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 11:54 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1154 AM CDT Sun Jun 16 2019 .MESOSCALE UPDATE... The morning MCS across the southeast zones continues to propagate slowly southward and should exit the area in the next few hours. Training storms and slow movement has produced 2+ inch rainfall totals over the past few hours, which has resulted in some minor flooding from Palestine to Fairfield southward. This threat should be winding down as activity continues to push steadily south. In the meantime, convection along the southern CWA boundary will need to be watched for the next hour or so until the threat shifts south of the region. The focus will then shift to the rest of the forecast area where hi-res CAMs continue to key in on additional thunderstorm development this afternoon. Lingering storms along the Red River have thus far been benign due to a lack of instability. However, scattering clouds and the resulting insolation have already produced a noticeable increase in surface instability with CAPE already approaching 2000 J/KG along the I-20 corridor. At this time, it appears that convective initiation is likely around mid afternoon as forcing associated with a shortwave arrives from the northwest. Given the impressive instability expected, modest flow aloft will be more than sufficient for a few severe storms with damaging winds the primary concern. Activity will likely become organized into another southward-moving MCS this evening before exiting to the south tonight. A special 18Z sounding seemed appropriate given potential along with the uncertainty, so a balloon release will be forthcoming and the data should be available early this afternoon. Bishop && .AVIATION... /Issued 714 AM CDT Sun Jun 16 2019/ /12 TAFS/ Showers and thunderstorms continue to move through parts of North Texas this morning, but most of the activity is now east of the major airports. Ceilings are quite variable with IFR cigs across parts of the Metroplex to VFR along the Red River. As precipitation continues to move east, we should see a gradual improvement to VFR across the region by mid morning. The main challenge for the remainder of the forecast will be timing of additional thunderstorm chances. Latest high resolution guidance suggests additional thunderstorms developing around midday to the north and west of the Metroplex, but this may be a bit aggressive. Morning activity has eroded much of the surface based instability generally north of I-20 and this will take some time to recover. Winds will recover to a south-southeast direction through the morning allowing better moisture to stream back northward into the afternoon. With an upstream shortwave trough in a favorable position to provide some forcing through the afternoon and temperatures warming into the upper 80s and lower 90s, we should become moderately unstable by mid/late afternoon. Scattered thunderstorms will likely develop along the Red River and spread southward through the evening. We'll have a VCTS in for the Metroplex sites by 22Z with a TEMPO for TSRA from 23-02Z. At Waco, thunderstorms should arrive a little later and we'll have a TEMPO for TSRA from 2-5Z tonight. Timing of these individual clusters of storms is difficult and may need to be adjusted through the day. Dunn && .DISCUSSION... /Issued 428 AM CDT Sun Jun 16 2019/ /Today through Saturday/ A wavy westerly flow regime will persist across the Southern Plains through most of the upcoming week, bringing continued unsettled weather to North and Central Texas. Pinpointing the initiation zone and timing of individual convective rounds remains challenging, and confidence in each specific forecast period is not great. Having said that, it's clear that most of our region will receive a generous round of additional rainfall through Wednesday. Given the amount of instability present, we continue to be concerned with the possibility of strong/damaging wind gusts with some of these convective clusters. However, with copious precipitable water values persisting over our region, isolated heavy rainfall/flash flooding is also becoming a concern for the next 24-36 hours. Today/Tonight... The latest in a series of mid-level shortwaves is currently located in western KS and the TX Panhandle. The convective cluster moving across North Texas early this morning (induced by this shortwave) will continue to decay through daybreak, leaving lingering activity in our eastern/southeast zones prior to noon. A thermal boundary associated with this complex will probably set up across our east central through south central counties, potentially setting the stage for renewed development here this afternoon. Have thus kept higher PoPs in these areas. Was originally pretty confident that much of our western/northern counties would be generally rain-free through the day, albeit mostly cloudy, warm and muggy. However, I'm a little concerned by the HRRR, which continues to initiate new convection over SW OK/NW TX and push it into the Metroplex before 00z. Believe this faster solution is overdone, but not completely out of the question given expected destabilization in these areas and the continued upstream location of the shortwave. Am thus holding onto chance PoPs in our west central through north central zones for later this afternoon, and wouldn't be completely shocked if we do get our next round into our northwest counties before evening. If we don't see our next round of organized convection prior to sunset, we'll very likely see it materialize this evening and overnight. The GFS, Euro and NAM all exhibit a decent precipitation signal across our northern counties in the 03-12z window, triggered once again by the slow-moving shortwave that will be moving across OK and north TX. Not overly confident about a damaging wind threat with this next round tonight, but it certainly can't be ruled out, given the continued steep mid-level lapse rates and the overall plentiful supply of instability. Of comparable concern will be the potential for locally heavy rainfall and isolated flooding. This morning's convective round will leave some pockets of 1"+ rain totals, with much of the area's soils re-moistened. This may facilitate better runoff tonight, particularly if any of the storms slow up and/or train repeatedly over certain areas. Not confident enough about a Flash Flood Watch, but the key takeaway here is that we need to stay alert for this possibility through at least tonight. Monday through Wednesday... Made very few changes to the previous forecast for this timeframe. The aforementioned pesky shortwave should move into Arkansas/northern Louisana by Monday afternoon, leaving much of our area (temporarily) in a slightly suppressed northwesterly flow regime. The convection expected to affect us early Monday morning should slide eastward into our far eastern zones after daybreak, and have kept the higher PoPs in these areas. Maintained chance PoPs elsewhere, but would not be surprised if most of the region is rain free for much of Monday. The subtle ridging pattern will persist into Tuesday, though with our very moist, unstable airmass going absolutely nowhere, guidance is hinting at scattered shower/thunderstorm activity redeveloping in our northernmost counties Tuesday afternoon. Beyond this point, the GFS and Euro diverge a bit in the arrival of the next shortwave, but it's a safe bet that it'll slide across our area sometime between Tuesday night and Wednesday. This feature should induce additional scattered convection across the northern half of our area Wednesday, but it's doubtful the coverage/intensity of the rainfall pattern will be a significant compared with the Sunday- Monday activity. Wednesday will probably also be the first day that our afternoon temps start to climb decently above seasonal levels. Thursday through Saturday... Compared with the weekend and early portion of the week, this latter half of the week will be significantly more rain-free and hotter. While enough low-level moisture/instability will be available for scattered diurnal convection, synoptic-scale ridging will assert itself over the region, and this will induce a healthy rise in afternoon temperatures. We should see mid to upper 90s across much of the forecast area from Thursday through Saturday. With dewpoints remaining in the 70s, heat index values will be pushing the century mark in many areas. Bradshaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 87 70 89 72 91 / 30 70 50 30 30 Waco 89 72 91 73 94 / 40 70 40 20 20 Paris 82 67 83 69 86 / 80 70 70 40 40 Denton 86 69 88 71 90 / 40 60 50 30 30 McKinney 86 69 86 72 90 / 40 70 60 40 30 Dallas 87 72 89 73 91 / 30 70 60 30 30 Terrell 87 70 89 72 91 / 40 60 60 30 30 Corsicana 86 71 86 72 90 / 60 70 60 30 20 Temple 89 72 91 74 94 / 40 50 40 20 20 Mineral Wells 87 69 89 70 92 / 30 60 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30/26
Hazardous weather outlook, Jun 16, 5:22 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 522 AM CDT Sun Jun 16 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171030- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 522 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorm chances will increase again across all of North and Central Texas this afternoon and evening and continue into the overnight hours. Some storms could be severe with initial storms containing a hail and wind threat. Later this evening, damaging winds will be the main threat. Heavy rainfall and localized flooding will be a threat through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue Monday through Wednesday, but coverage of storms is expected to be more scattered. The strongest storms could produce damaging winds. Locally heavy rainfall and frequent lightning will also be threats. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested through tonight. Dunn
In the hours before
Special weather statement, Jun 16, 12:28 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1228 PM CDT Sun Jun 16 2019
TXZ100-115-161800-
Stephens TX-Young TX-
1228 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YOUNG AND NORTHERN
STEPHENS COUNTIES UNTIL 100 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Graham, moving northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Graham and Crystal Falls.
LAT...LON 3295 9910 3296 9895 3307 9895 3317 9843
3297 9843 3295 9849 3295 9857 3288 9857
3278 9910
TIME...MOT...LOC 1728Z 241DEG 29KT 3298 9868
30Special weather statement, Jun 16, 1:54 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
154 PM CDT Sun Jun 16 2019
TXZ175-161930-
Robertson TX-
154 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROBERTSON COUNTY
UNTIL 230 PM CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Franklin, or 13 miles east of Hearne, moving
northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Robertson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3095 9651 3118 9630 3114 9630 3112 9628
3109 9628 3106 9624 3101 9626 3100 9624
3097 9624 3092 9634 3088 9637 3086 9639
TIME...MOT...LOC 1854Z 221DEG 20KT 3095 9638
30Special weather statement, Jun 16, 2:00 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
200 PM CDT Sun Jun 16 2019
TXZ115-161930-
Stephens TX-
200 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEPHENS COUNTY
UNTIL 230 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Necessity, or 8 miles east of Breckenridge, moving northeast at 20
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Necessity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.
LAT...LON 3293 9870 3282 9858 3269 9858 3263 9874
3273 9885
TIME...MOT...LOC 1900Z 222DEG 19KT 3273 9876
30Local storm report, Jun 16, 2:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL COOL 32.82N 98.00W
06/16/2019 E0.88 INCH PARKER TX AMATEUR RADIO
NICKEL SIZE HAIL IN COOL.Local storm report, Jun 16, 2:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 2 NNE SPRINGTOWN 33.00N 97.67W
06/16/2019 E1.50 INCH PARKER TX TRAINED SPOTTER
PING PONG BALL SIZE HAIL NNE OF SPRINGTOWN.The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
8.0 hours before the tornado, 20 km from the path. June 16, 2019.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -332 J/kg
- Surface CAPE
- 206 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
- 0-3 km lapse rate
- 3.1 K/km
Fort Worth, TX (KFWD), 00:00Z
4.0 hours after it, 20 km from the path. June 17, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -68397 J/kg
- Surface CAPE
- 60 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 3.8 K/km
The surface observations
Fort Worth Nas (NFW), 13 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 18:52 UTC | 87 | 72 | 160° 9 kt | 1009.8 | ||
| 19:00 UTC | 87 | 72 | 160° 8 kt | 19 | 1009.5 | |
| 19:32 UTC | 88 | 72 | 180° 9 kt | 1008.5 | TS | |
| 19:52 UTC | 90 | 71 | 200° 20 kt | 23 | 1008.5 | |
| 20:03 UTC | 79 | 61 | 270° 37 kt | 55 | 1010.5 | -RA SQ |
| 20:09 UTC | 71 | 61 | 300° 30 kt | 53 | 1011.5 | -TSRA |
| 20:12 UTC | 68 | 62 | 300° 19 kt | 50 | 1011.2 | +TSRA |
| 20:21 UTC | 67 | 62 | 270° 14 kt | 21 | 1011.9 | +TSRA |
| 20:25 UTC | 67 | 62 | 280° 16 kt | 20 | 1011.9 | TSRA |
| 20:52 UTC | 67 | 62 | 290° 12 kt | 19 | 1011.5 | -TSRA |
| 21:52 UTC | 69 | 63 | 90° 7 kt | 1010.2 | TS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dallas/Ft Worth radar (KFWS), 39 km away, was scanning. The volume nearest the touchdown began at 19:58 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:45 UTC | HAIL 0.88 | Cool | Parker, TX | NICKEL SIZE HAIL IN COOL. |
| 19:49 UTC | HAIL 1.5 | 2 Nne Springtown | Parker, TX | PING PONG BALL SIZE HAIL NNE OF SPRINGTOWN. |
| 19:50 UTC | HAIL 1 | Reno | Parker, TX | QUARTER SIZE HAIL REPORT RECEIVED VIA TWITTER. |
| 19:59 UTC | TSTM WND GST 63 | Fort Worth | Tarrant, TX | WIND GUST TO 63 MPH OBSERVED AT FORT WORTH NAVAL AIR STATION JRB (KNFW). |
| 20:04 UTC | HAIL 0.88 | Pelican Bay | Tarrant, TX | NICKEL SIZE HAIL REPORTED NEAR PELICAN BAY. |
| 20:07 UTC | TORNADO | Fort Worth | Tarrant, TX | A BRIEF EF-0 TORNADO WITH MAXIMUM WINDS OF 85 MPH TRACKED FOR ABOUT 1.25 MILES FROM THE CRAWFORD FARMS TO VISTA MEADOWS SUBDIVISION. |
| 20:16 UTC | TSTM WND GST 66 | Fort Worth | Tarrant, TX | WIND GUST TO 66 MPH MEASURED AT FORT WORTH ALLIANCE AIRPORT (KAFW). |
| 20:25 UTC | TORNADO | 1.5 Nne Arlington | Tarrant, TX | A BRIEF EF-1 TOR DEVELOPED JUST W/NW OF THE AT&T STADIUM & GLOBE LIFE PARK. SEVERAL TREES WERE SNAPPED & LOSS OF ROOFING |
| 20:27 UTC | HAIL 1 | Bedford | Tarrant, TX | QUARTER SIZE HAIL REPORTED IN BEDFORD. |
| 20:28 UTC | TSTM WND GST 59 | 14 N Fort Worth | Tarrant, TX | 59 MPH WIND GUST MEASURED IN NORTH FORT WORTH |
| 20:30 UTC | TSTM WND DMG | Haltom City | Tarrant, TX | NUMEROUS TREES DOWN AND HOMES DAMAGED IN HALTOM CITY, SOUTHEAST OF N BEACH ST/NE 28TH ST INTERSECTION |
| 20:36 UTC | TSTM WND GST 69 | Dalworthington Gardens | Tarrant, TX | 69 MPH GUST AT DALWORTHINGTON GARDENS |
| 20:39 UTC | TSTM WND DMG | Irving | Dallas, TX | MULTIPLE STRUCTURES DAMAGED INCLUDING A COMMERCIAL BUILDING |
| 20:45 UTC | TORNADO | 1 E Farmers Branch | Dallas, TX | A BRIEF TORNADO IS BELIEVED TO HAVE MOVED NORTHWEST ACROSS PART OF FARMERS BRANCH NEAR THE JOHNSON`S OUTPOST YMCA ON VALLEY VIEW LANE. PART OF THE ROOF WAS TORN OFF OF THE BUILDING AND THE ROOF WAS BLOWN TO THE NORTHWEST |
| 20:47 UTC | TSTM WND DMG | Farmers Branch | Dallas, TX | MULTIPLE UNITS DAMAGED AT THE VILLA CREEK APARTMENTS |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of June 16, 2019
12 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 16 | 2:18 PM CDT | EF0 | Kingfisher, OK | 0.2 | 20 | |||
| June 16 | 2:19 PM CDT | EF0 | Kingfisher, OK | 0.2 | 20 | |||
| June 16 | 3:23 PM EDT | EF1 | Cuyahoga, OH | 2.2 | 150 | $10,000 | ||
| June 16 | 3:07 PM CDT | EF0 | Tarrant, TX | 1.3 | 132 | $150,000 | ||
| June 16 | 4:11 PM EDT | EF1 | Portage, OH | 13.5 | 250 | $275,000 | ||
| June 16 | 3:25 PM CDT | EF1 | Tarrant, TX | 0.2 | 100 | $200,000 | ||
| June 16 | 4:44 PM EDT | EF0 | Trumbull, OH | 6.0 | 250 | $25,000 | ||
| June 16 | 3:45 PM CDT | EF0 | Dallas, TX | 0.1 | 50 | $20,000 | ||
| June 16 | 5:03 PM EDT | EF1 | Mercer, PA | 1.1 | 150 | |||
| June 16 | 6:18 PM EDT | EF1 | Butler, PA | 1.5 | 400 | |||
| June 16 | 5:50 PM CDT | EF0 | McClain, OK | 0.2 | 20 | |||
| June 16 | 7:55 PM EDT | EF1 | Indiana, PA | 0.3 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.